Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Mar 28, 2011, 4:49 PM EDT for Broward County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2011, 4:49 PM EDT (20:49 UTC)
- Expired
- Mar 28, 2011, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 86 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
211
WWUS82 KMFL 282049
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON MAR 28 2011
FLZ067-068-071-072-168-172-282115-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
449 PM EDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BROWARD COUNTY
SOUTHEASTERN PALM BEACH COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...AND FUNNEL CLOUDS
* UNTIL 515 PM EDT.
AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
POSSIBLE FUNNEL CLOUD 6 MILES NORTHWEST OF CORAL SPRINGS...MOVING
EAST AT 25 MPH.
* THE STORM WILL AFFECT...
CORAL SPRINGS...
PARKLAND...
COCONUT CREEK...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.
LAT...LON 2638 8007 2629 8007 2623 8009 2628 8042
2641 8042 2644 8006 2639 8006
TIME...MOT...LOC 2049Z 270DEG 20KT 2633 8032
$$
TINGLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 28, 2:32 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 28, 2:32 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 232 PM EDT MON MAR 28 2011 ...CHANCE OF NEEDED RAINFALL THROUGH THE WEEK ACROSS SOUTH FLORIDA... .DISCUSSION... A STATIONARY FRONT OVER NORTH FLORIDA WILL SLOWLY MOVE SOUTH TONIGHT INTO CENTRAL FLORIDA ALLOWING FOR THE STEERING FLOW OVER THE CWA TO REMAIN IN A SOUTHWEST DIRECTION...AND KEEP THE DEEP TROPICAL MOISTURE IN PLACE OVER THE AREA. WITH THE TROPICAL MOISTURE AND THE PARTLY CLOUDY SKIES OVER THE SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING...PLAN ON KEEPING A CHANCE OF POPS OVER THE CWA WITH THE HIGHEST POPS OVER THE NORTHERN AREAS. THE ATMOSPHERE IS ALSO UNSTABLE THIS AFTERNOON ALLOWING FOR THE POSSIBILITY OF SOME THUNDERSTORMS ESPECIALLY WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. SO WILL CONTINUE THE THREAT OF THUNDER FOR THE AREA THROUGH THIS EVENING. THE LINE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST GULF OF MEXICO IS ALSO FORECAST BY THE SHORT RANGE MODELS TO MOVE EAST SOUTHEAST TOWARDS CENTRAL FLORIDA TONIGHT...HOWEVER...THE SOUTHERN PORTION OF THE LINE COULD WORK INTO THE NORTHERN PORTION OF THE CWA LATE TONIGHT. SO WILL CONTINUE THE CHANCE OF POPS OVER THE WEST COAST METRO AREAS WITH SLIGHT CHANCE OF POPS OVER REST OF THE CWA FOR THE OVERNIGHT HOURS TONIGHT. THERE COULD ALSO BE SOME PATCHY TO AREAS OF FOG OVER THE INTERIOR AND EAST COAST METRO AREAS LATE TONIGHT ESPECIALLY IF THE SKIES REMAIN MORE CLEAR AND THE LINE OF SHOWERS AND STORMS STAYS MORE INTO CENTRAL FLORIDA. SO AT THIS TIME HAVE ADDED PATCHY FOG WORDING TO THE INTERIOR AND EAST COAST METRO AREAS ZONES FOR LATE TONIGHT...AND WILL LET THE EVENING CREW LOOK MORE CLOSELY AT THE FOG POTENTIAL FOR LATE TONIGHT. THE TROPICAL MOISTURE WILL REMAIN IN PLACE OVER THE CWA ON TUESDAY AS THE STATIONARY FRONT WASHES OUT OVER CENTRAL FLORIDA. THE STEERING FLOW WILL ALSO BE MORE SOUTHERLY OVER THE CWA DURING THIS TIME. SO WILL CONTINUE THE CHANCE OF POPS ALONG WITH THE THUNDER WORDING OVER THE CWA FOR TUESDAY. HOWEVER...THE HIGHEST POPS WILL BE OVER THE LAKE OKEECHOBEE AREA. HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA FROM THE KEYS MIDDLE OF THIS WEEK ALLOWING FOR SOME DRIER AIR TO WORK INTO THE CWA. SO THE POPS WILL BE MORE ISOLATED TO LOW END SCATTERED RANGE WITH THE HIGHS POPS OVER THE INTERIOR AREAS. .EXTENDED FORECAST... THE HIGH WILL THEN GET PUSH EAST INTO THE WESTERN ATLANTIC WATERS LATE THIS WEEK...AS ANOTHER TROUGH OF LOW PRESSURE MOVES FROM THE WESTERN UNITED STATES EASTWARD AND INTO THE EASTERN UNITED STATES. THIS WILL ALLOW FOR ANOTHER COLD FRONT OVER THE NORTHWEST UNITED STATES TO MOVE SOUTHEAST AND THROUGH SOUTH FLORIDA BY END OF THIS WEEK BRINGING ANOTHER AROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. THE LATEST LONG RANGE MODELS ARE ALSO SHOWING THAT THERE COULD BE A MID TO UPPER LEVEL JET COMING THROUGH THE CWA DURING THIS TIME. THIS COULD LEAD TO A FEW STRONG STORMS WITH THE PASSAGE OF THE FRONT ON FRIDAY. SO WILL CONTINUE TO MONITOR THE LATEST MODEL RUNS FOR THE POSSIBLE OF STRONG STORMS ON FRIDAY AND FINE TUNE THE DETAILS AS THE EVENT GETS CLOSER. HIGH PRESSURE SHOULD THEN BUILD INTO SOUTH FLORIDA FROM THE NORTH BEHIND THE FRONT FOR NEXT WEEK ALLOWING FOR DRY WEATHER ACROSS THE CWA. && .MARINE... THE WINDS WILL BE FROM THE SOUTHERLY DIRECTION THIS AFTERNOON INTO TUESDAY BEFORE SWINGING BACK EAST ON WEDNESDAY. THE SPEEDS WILL ALSO REMAIN BELOW 15 KNOTS WHICH IN TURN WILL KEEP THE SEAS BELOW 6 FEET IN BOTH THE ATLANTIC AND GULF WATERS. SO BOATING CONDITIONS WILL BE GOOD OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS. && .FIRE WEATHER... THE RELATIVE HUMIDITIES ACROSS SOUTH FLORIDA WILL REMAIN WELL ABOVE THE 35 PERCENT CRITICAL VALUE THIS AFTERNOON INTO WEDNESDAY DUE TO THE TROPICAL MOISTURE IN PLACE. SO NO PROBLEMS WITH THE FIRE WEATHER AT THIS TIME OVER SOUTH FLORIDA THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 68 86 71 86 / 50 40 20 30 FORT LAUDERDALE 71 86 73 86 / 50 30 20 30 MIAMI 71 87 72 87 / 40 30 20 30 NAPLES 69 86 70 86 / 30 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...54/BNB AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Mar 28, 11:55 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1155 AM EDT MON MAR 28 2011 FLZ063-066>075-168-172>174-290700- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1155 AM EDT MON MAR 28 2011 ...SCATTERED STORMS EXPECTED THIS AFTERNOON... ...A FEW COULD PRODUCE STRONG GUSTY WINDS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA AND ADJACENT WATERS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS COULD BECOME STRONG WITH STRONG GUSTY WINDS. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THESE STORMS. WATERSPOUTS: A FEW WATERSPOUTS COULD DEVELOP OVER THE ATLANTIC WATERS AND BISCAYNE BAY AS THUNDERSTORMS MOVE ACROSS SOUTH FLORIDA THIS AFTERNOON. WIND: WITH THE OCCURRENCE OF A THUNDERSTORM, GUSTY WINDS TO NEAR 40 TO 50 MPH MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA TUESDAY THROUGH FRIDAY WITH THE MAIN THREAT OCCASIONAL LIGHTNING STRIKES. ON TUESDAY AND FRIDAY THE THUNDERSTORMS ARE EXPECTED TO BE MORE SCATTERED IN NATURE. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Mar 28, 11:01 AM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1101 AM EDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM TSTM WND GST CLEWISTON 26.75N 80.94W
03/28/2011 M0.00 MPH HENDRY FL MESONET
A WIND GUST OF 43 MPH.
0925 AM TSTM WND GST LAKE WORTH 26.62N 80.07W
03/28/2011 M0.00 MPH PALM BEACH FL MESONET
A WIND GUSTS 40 MPH
0925 AM TSTM WND GST PLANTATION 26.12N 80.25W
03/28/2011 M0.00 MPH BROWARD FL MESONET
A WIND GUSTS OF 43 MPH.
0925 AM TSTM WND GST BELLE GLADE 26.69N 80.67W
03/28/2011 M0.00 MPH PALM BEACH FL MESONET
A WIND GUSTS OF 50 MPH
0930 AM TSTM WND GST 6 NE BIG CYPRESS RESERV 26.36N 80.90W
03/28/2011 M0.00 MPH HENDRY FL MESONET
A WIND GUSTS OF 44 MPH REPORTED AT ROTNW MESONET SITE IN
FAR EASTERN HENDRY COUNTY.
&&
BAXTERLocal storm report, Mar 28, 11:11 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1111 AM EDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM TSTM WND GST CLEWISTON 26.75N 80.94W
03/28/2011 M43.00 MPH HENDRY FL MESONET
A WIND GUST OF 43 MPH.
0925 AM TSTM WND GST LAKE WORTH 26.62N 80.07W
03/28/2011 M40.00 MPH PALM BEACH FL MESONET
A WIND GUSTS 40 MPH
0925 AM TSTM WND GST PLANTATION 26.12N 80.25W
03/28/2011 M43.00 MPH BROWARD FL MESONET
A WIND GUSTS OF 43 MPH.
0925 AM TSTM WND GST BELLE GLADE 26.69N 80.67W
03/28/2011 M50.00 MPH PALM BEACH FL MESONET
A WIND GUSTS OF 50 MPH
0930 AM TSTM WND GST 6 NE BIG CYPRESS RESERV 26.36N 80.90W
03/28/2011 M44.00 MPH HENDRY FL MESONET
A WIND GUSTS OF 44 MPH REPORTED AT ROTNW MESONET SITE IN
FAR EASTERN HENDRY COUNTY.
1045 AM TSTM WND GST PORT EVERGLADES 26.10N 80.12W
03/28/2011 M39.00 MPH BROWARD FL MESONET
WIND GUSTS OF 39 MPH AT PORT EVERLGADES
&&
BAXTERSpecial weather statement, Mar 28, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON MAR 28 2011
FLZ067-068-071-072-168-172-282115-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
449 PM EDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BROWARD COUNTY
SOUTHEASTERN PALM BEACH COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...AND FUNNEL CLOUDS
* UNTIL 515 PM EDT.
AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
POSSIBLE FUNNEL CLOUD 6 MILES NORTHWEST OF CORAL SPRINGS...MOVING
EAST AT 25 MPH.
* THE STORM WILL AFFECT...
CORAL SPRINGS...
PARKLAND...
COCONUT CREEK...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.
LAT...LON 2638 8007 2629 8007 2623 8009 2628 8042
2641 8042 2644 8006 2639 8006
TIME...MOT...LOC 2049Z 270DEG 20KT 2633 8032
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:30 AM EDT | Special Marine Warning | MFL | 60 min | |
| Mar 28, 7:40 AM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Mar 28, 7:54 AM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Mar 28, 8:21 AM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Mar 28, 8:33 AM EDT | Special Weather Statement | MFL | Collier, Palm Beach | 27 min |
| Mar 28, 8:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| Mar 28, 8:54 AM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Mar 28, 9:01 AM EDT | Special Weather Statement | MFL | Collier, Palm Beach | 29 min |
| Mar 28, 9:26 AM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 49 min |
| Mar 28, 9:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| Mar 28, 10:09 AM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 36 min |
| Mar 28, 10:36 AM EDT | Special Marine Warning | MFL | 54 min | |
| Mar 28, 11:23 AM EDT | Special Marine Warning | MFL | 67 min | |
| Mar 28, 6:25 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Mar 28, 6:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Mar 28, 6:55 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Mar 28, 6:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Mar 28, 7:20 PM EDT | Special Weather Statement | MFL | Broward | 55 min |
| Mar 28, 7:58 PM EDT | Special Marine Warning | MFL | 62 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.